Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 78, NWS North Platte, NE

May 6, 2005Logan County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 6, 2005, 11:41 PM CDT for Logan County, McPherson County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2005, 11:41 PM CDT (04:41 UTC)
Expired
May 7, 2005, 12:45 AM CDT
In force
64 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Logan County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 60 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1660 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1882 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 070441
SVRLBF
NEC113-117-070545-
/O.NEW.KLBF.SV.W.0078.050507T0441Z-050507T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1141 PM CDT FRI MAY 6 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA
  LOGAN COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 1245 AM CDT

* AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 24
  MILES WEST OF TRYON TO 20 MILES SOUTHWEST OF TRYON TO 13 MILES
  SOUTHWEST OF STAPLETON...OR ALONG A LINE EXTENDING FROM 17 MILES
  SOUTHEAST OF ARTHUR TO 20 MILES SOUTHWEST OF TRYON TO 13 MILES
  SOUTHWEST OF STAPLETON...AND MOVING NORTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STAPLETON AND RINGGOLD BY 1215 AM CDT
  GANDY BY 1220 AM CDT
  TRYON BY 1225 AM CDT

LAT...LON 4141 10140 4137 10126 4142 10031 4172 10028
      4163 10109 4173 10136

$$

BUTTLER
3 follow-up statements
000 
WWUS53 KLBF 070457
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 PM CDT FRI MAY 6 2005

NEC113-117-070545-
/O.CON.KLBF.SV.W.0078.000000T0000Z-050507T0545Z/
MCPHERSON NE-LOGAN NE-
1156 PM CDT FRI MAY 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 AM CDT FOR
LOGAN AND MCPHERSON COUNTIES...

AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22
MILES WEST OF TRYON TO 8 MILES SOUTHWEST OF TRYON TO STAPLETON...OR
ALONG A LINE EXTENDING FROM 18 MILES EAST OF ARTHUR TO 8 MILES
SOUTHWEST OF TRYON TO STAPLETON...MOVING NORTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  STAPLETON BY MIDNIGHT CDT
  RINGGOLD AND GANDY BY 1205 AM CDT
  TRYON BY 1210 AM CDT

LAT...LON 4141 10140 4137 10126 4142 10031 4172 10028
      4163 10109 4173 10136

$$

BUTTLER
000 
WWUS53 KLBF 070521
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1220 AM CDT SAT MAY 7 2005

NEC113-117-070545-
/O.CON.KLBF.SV.W.0078.000000T0000Z-050507T0545Z/
MCPHERSON NE-LOGAN NE-
1220 AM CDT SAT MAY 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 AM CDT FOR
LOGAN AND MCPHERSON COUNTIES...

AT 1217 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 19 MILES WEST OF TRYON TO 8 MILES NORTH OF
RINGGOLD TO 10 MILES EAST OF GANDY...OR ALONG A LINE EXTENDING FROM
19 MILES WEST OF TRYON TO 10 MILES NORTHEAST OF TRYON TO 7 MILES
NORTHWEST OF ARNOLD...MOVING NORTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL CENTRAL LOGAN COUNTY AT 1210 AM CDT
  RURAL CENTRAL MCPHERSON COUNTY AT 1210 AM CDT
  RURAL NORTHERN LOGAN COUNTY AT 1230 AM CDT
  RURAL NORTHERN MCPHERSON COUNTY AT 1230 AM CDT

LAT...LON 4141 10140 4137 10126 4142 10031 4172 10028
      4163 10109 4173 10136

$$

BUTTLER
000 
WWUS53 KLBF 070545
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1244 AM CDT SAT MAY 7 2005

NEC113-117-070554-
/O.EXP.KLBF.SV.W.0078.000000T0000Z-050507T0545Z/
MCPHERSON NE-LOGAN NE-
1244 AM CDT SAT MAY 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR LOGAN AND MCPHERSON COUNTIES
EXPIRES AT 1245 AM CDT...

THE SEVERE THUNDERSTORM WARNING IN EFFECT FOR LOGAN AND MCPHERSON 
COUNTIES WILL BE ALLOWED TO EXPIRE. 

IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND 
HAVE THEM RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH 
PLATTE. 

LAT...LON 4141 10140 4137 10126 4142 10031 4172 10028
      4163 10109 4173 10136

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:17 PM CDT, 8 hours 24 minutes earlier.

Area forecast discussion, May 6, 3:17 PM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT FRI MAY 6 2005

.DISCUSSION...
SEVERE WEATHER WILL AFFECT WRN/NCNTRL NEBRASKA THIS EVENING AS A
POTENT MID LEVEL SHORTWAVE EXITS COLORADO THIS AFTERNOON. CURRENT
DWPTS IN THE MID 50S TO NEAR 60. CONVECTION DEVELOPING AT 20Z NEAR
WM FRONT FROM SOUTH OF AKO TO NORTH OF GLD. LG HAIL PRIMARY THREAT
ALTHOUGH ISOLATED DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS ALSO
POSSIBLE BASED IN FAVORABLE DEEP LAYER SHEAR IN AREA NEAR EXISTING
BOUNDARIES AND ALSO NORTH OF WARM FRONT TO OUR SOUTH.

REPEAT OF SOME SEVERE EAST OF AINSWORTH TO NORTH PLATTE SATURDAY
AFTERNOON NEAR SFC TROUGH. TEMPS REMAIN MILD INTO SUNDAY ALTHOUGH
COLD FRONT WILL WORK INTO WEST IN AFTERNOON.

FOR DAYS 4 THROUGH 7 (TUESDAY THROUGH FRIDAY)...UPPER RIDGE AXIS
MOVES EAST OF AREA AS SFC CYCLOGENESIS OCCURS IN ERN CO. THIS WILL
BACK WINDS TO SOUTHEAST. TEMPS SHOULD REBOUND TO 70-75 DEGREES. LOW
POPS BY AFTN. CHCS INCREASE TUESDAY NIGHT ESPECIALLY THE NORTH AS
MID LEVEL SHORTWAVE INTERACTS WITH SFC WARM FRONT. SFC WARM FRONT
POISED TO POSITION ITSELF ACROSS SOUTHERN NEBR AS DEEP H5 CLOSED LOW
MOVES INTO WYOMING/COLORADO. SHOWERS AND THUNDERSTORMS SHOULD
OVERSPREAD THE AREA WED AFTN/WED NIGHT AS FIRST LOBE OF H7 TROUGH
ROTATES ACROSS. COOLER AND SOME SHOWERS PERSIST THURSDAY/FRIDAY AS
UPPER LOW REMAINS IN THE NRN PLAINS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

KAR
Hazardous weather outlook, May 6, 10:08 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1008 PM CDT FRI MAY 6 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-071100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
1008 PM CDT FRI MAY 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...REST OF TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT
HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE
THREAT FOR SEVERE THUNDERSTORMS HAS ENDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE SATURDAY AFTERNOON
AND EVENING ACROSS THE OUTLOOK AREA. A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS EAST OF A LINE FROM CODY...TO NORTH PLATTE...TO
MAYWOOD. AT THIS TIME THE MAIN SEVERE WEATHER THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS.

THUNDERSTORMS ARE POSSIBLE ON SUNDAY...THEN AGAIN ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS EAST OF A LINE FROM CODY...TO NORTH PLATTE...TO
MAYWOOD...SHOULD BE READY FOR ACTIVATION SATURDAY AFTERNOON AND
EVENING.

BUTTLER

In the hours before

Local storm report, May 6, 7:06 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             15 E ARTHUR             41.57N 101.40W
05/06/2005  1.00 INCH        ARTHUR             NE   PUBLIC

&&

JSWEET
Local storm report, May 6, 7:12 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             25 WNW TRYON            41.70N 101.39W
05/06/2005  1.00 INCH        MCPHERSON          NE   PUBLIC

&&

JSWEET
Local storm report, May 6, 8:06 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             7 W GRANT               40.84N 101.86W
05/06/2005  0.88 INCH        PERKINS            NE   FIRE DEPT/RESCUE

&&

JSWEET
Local storm report, May 6, 8:17 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             5 NW BINGHAM            42.07N 102.13W
05/06/2005  1.50 INCH        SHERIDAN           NE   PUBLIC

&&

JSWEET
Local storm report, May 6, 8:26 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CDT FRI MAY 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             11 SSE RUSHVILLE        42.57N 102.38W
05/06/2005  1.00 INCH        SHERIDAN           NE   PUBLIC

&&

JSWEET
Special weather statement, May 6, 10:04 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1004 PM CDT FRI MAY 6 2005

NEZ056>059-069>071-070400-
CHASE NE-DEUEL NE-FRONTIER NE-HAYES NE-KEITH NE-LINCOLN NE-
PERKINS NE-
INCLUDING THE CITIES OF...BIG SPRINGS...CHAPPELL...CURTIS...GRANT...
HAYES CENTER...IMPERIAL...NORTH PLATTE AND OGALLALA
1004 PM CDT FRI MAY 6 2005

...SEVERE THUNDERSTORM WATCH NUMBER 222 ALLOWED TO EXPIRE AT 10 PM
CDT (9 PM MDT)...

THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR
DEUEL...KEITH...LINCOLN...PERKINS...CHASE...HAYES AND FRONTIER
COUNTIES...HAS BEEN ALLOWED TO EXPIRE. SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN NEBRASKA INTO THE
OVERNIGHT HOURS. AT THIS TIME NO ADDITIONAL SEVERE WEATHER IS
ANTICIPATED THE REST OF TONIGHT.

ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE SATURDAY AFTERNOON AND
EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. STAY TUNED TO NOAA
WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND
STATEMENTS.

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:02 PM CDTSevere Thunderstorm WarningLBFHooker33 min
May 6, 7:27 PM CDTSevere Thunderstorm WarningLBFGarden32 min
May 6, 7:30 PM CDTSevere Thunderstorm WarningLBFChase, Perkins22 min
May 6, 7:52 PM CDTSevere Thunderstorm WarningLBFSheridan53 min
May 6, 8:15 PM CDTSevere Thunderstorm WarningLBFSheridan60 min
May 6, 8:29 PM CDTSevere Thunderstorm WarningLBFArthur22 min
May 6, 10:55 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln51 min
May 7, 2:56 PM CDTSevere Thunderstorm WarningLBFCherry66 min
May 7, 3:10 PM CDTSevere Thunderstorm WarningLBFLincoln65 min
May 7, 3:24 PM CDTSevere Thunderstorm WarningLBFCherry36 min
May 7, 3:36 PM CDTSevere Thunderstorm WarningLBFChase37 min
May 7, 3:47 PM CDTSevere Thunderstorm WarningLBFThomas28 min
May 7, 3:48 PM CDTTornado WarningLBFLincoln28 min
May 7, 3:58 PM CDTSevere Thunderstorm WarningLBFCherry53 min
May 7, 4:08 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan37 min
May 7, 4:18 PM CDTTornado WarningLBFCuster, Lincoln27 min
May 7, 4:20 PM CDTSevere Thunderstorm WarningLBFHayes25 min
May 7, 4:23 PM CDTSevere Thunderstorm WarningLBFBrown37 min
May 7, 4:33 PM CDTSevere Thunderstorm WarningLBFLincoln57 min
May 7, 4:42 PM CDTSevere Thunderstorm WarningLBFCherry, Keya Paha48 min
May 7, 4:47 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer43 min
May 7, 5:01 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha30 min
May 7, 5:13 PM CDTSevere Thunderstorm WarningLBFLoup, Rock49 min
May 7, 5:25 PM CDTSevere Thunderstorm WarningLBFLincoln35 min
May 7, 5:26 PM CDTSevere Thunderstorm WarningLBFKeya Paha41 min
May 7, 5:30 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer30 min
May 7, 5:40 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt29 min
May 7, 6:23 PM CDTSevere Thunderstorm WarningLBFCuster37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.